COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
G30907 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/30/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during an unspecified procedure, an advance 18 lp low profile balloon catheter ruptured in a heavily calcified vessel.Additional information has been requested.
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d10 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received 26sep2022.Another manufacturer's 5 french sheath and cook inflation device were used during the procedure.The lesion was located at the heavily calcified proximal superficial femoral artery.The balloon, which was inflated with a 50/50 mix of contrast and saline to 6 psi, ruptured longitudinally upon the first inflation.After the rupture, just the balloon was removed, with the sheath and wire remaining in place.There was no report of angulation or vessel tortuosity.It is unknown if blood was noted in the inflation device.The balloon was not inflated within a stent prior to the rupture.The procedure was abandoned, and the lesion was unable to be ballooned.
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, an advance 18 lp low profile balloon catheter ruptured in a heavily calcified vessel.Another manufacturer's 5 french sheath and cook inflation device were used during the procedure.The lesion was located at the heavily calcified proximal superficial femoral artery.The balloon, which was inflated with a 50/50 mix of contrast and saline to 6 psi, ruptured longitudinally upon the first inflation.After the rupture, just the balloon was removed, with the sheath and wire remaining in place.There was no report of angulation or vessel tortuosity.It is unknown if blood was noted in the inflation device.The balloon was not inflated within a stent prior to the rupture.The procedure was abandoned, and the lesion was unable to be ballooned.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.The balloon was not able to be inflated using an inflation device filled with water.Water would not pass through the hub, nor would air pass, as the shaft of the device was filled with biological matter.The device was placed in an ultrasound bath; however, the balloon was still unable to be inflated and water would not pass through the hub.The failure mode was unable to be replicated in the lab.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on the lot; however, all affected product was scrapped and not replaced.Because all non-conforming product was scrapped and not replaced, there are 100% inspections in place to capture the non-conformance, and no other complaints have been received on the lot, cook has concluded that there is evidence the complaint device was manufactured to specification and there is no evidence of non-conforming product in-house or in the field.The product ifu states, ¿if balloon pressure is lost and/ or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device provide evidence that the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s heavily calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information has been received since the last report was submitted.